Article

Vancomycin-Induced Neutropenia with Fever

Satish Swain1, Mouna Manjunath1, Prayas Sethi1★★ Corresponding author

  1. 1Department of Medicine, All India Institute of Medical Sciences, New Delhi, India.

CORRESPONDENCE

Prayas Sethi

Department of Medicine, All India Institute of Medical Sciences, 3rd Floor Teaching Block, AIIMS Main Building, New Delhi ‑ 110 023, India.

prayassethi82@gmail.com

Received: 07-07-2021; Revised: 01-08-2021; Accepted: 04-08-2021.

Volume 12, Issue 3 · pp. 147–149 · PUBLISHED 25 November 2021 · DOI: 10.4103/jpp.jpp_84_21

View on JPP original site ↗

ABSTRACT

Vancomycin is a glycopeptide antibiotics acts by inhibiting cell well and is used for the treatment of resistant Gram-positive bacteria. Vancomycin-induced fever with neutropenia is not commonly encountered in our clinical practice, it can lead to diagnostic dilemmas during the course of management. We report the case of a 43-year-old female with infective endocarditis of the aortic valve, who was started empirically on vancomycin and ceftriaxone. She later developed fever with neutropenia following 2 weeks of intravenous antibiotics. This was attributed to the rare adverse effect of vancomycin, after further investigating and ruling out all other possible etiologies. After discontinuing vancomycin, the symptoms resolved rapidly. Although the exact mechanism of the fever and neutropenia is not known, many researchers believe it to be immune mediated.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Swain, S., Manjunath, M., & Sethi, P. (2021). Vancomycin-Induced Neutropenia with Fever. Journal of Pharmacology and Pharmacotherapeutics, 12(3), 147–149. https://doi.org/10.4103/jpp.jpp_84_21